MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported after inspecting all of their stock on hand, the destination sheath was found to have a ccv loose in the packaging.The package remained sterile.There was no patient involved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.(b)(4).One 5fr destination device was returned for product evaluation.The sheath hub returned separate from the crosscut valve assembly.Visual inspection of the device was carried out.No anomalies were noted with either the threads on the sheath hub or the inner lumen of the luer of the crosscut valve assembly.The crosscut valve assembly and the sheath hub were then mated securely, and tensile force was applied to the valve while it remained attached to the sheath hub.The crosscut valve assembly did not detach from the sheath hub while force was applied.No other anomalies were noted.The destination guiding sheath ifu states: "ensure that the valve and the sheath are tightly connected." there is no evidence that this event was related to a device defect or malfunction.Based off the investigation of the actual device, it is likely that transverse forces loosened the valve post manufacturing.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7910787
Report Number1118880-2018-00133
Device Sequence Number16574728
Product Code DYB
UDI-Device Identifier00389701008912
UDI-Public00389701008912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number54-54501
Device Lot NumberWF23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1